MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SOL 13.5 BOW RT 8.0 12/14; SOLUTION STEM IMPLANTS : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SOL 13.5 BOW RT 8.0 12/14; SOLUTION STEM IMPLANTS : HIP FEMORAL STEM
Model Number 1571-84-000
Medical Device Problem Codes Fracture (1260); Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Date of Event 06/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Revision hip replacement.Previously revised using a solution stem at smsa several years earlier.Solution stem had recently broken mid shaft.Review of the x-rays with the surgeon concluded that the solution stem had been undersized due to a large amount of cement not removed from the femoral shaft from the primary surgery.The end point of the large piece of cement may have not only caused the solution to be undersized, but also acted as a stress riser on the stem.The stem broke just above this cement.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary : no device associated with this report was received for examination.A worldwide lot specific complaint database search, or device history record (dhr) review was not possible because the required lot code(s) was not provided.Based on previous investigations this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Corrective action was not indicated.

Brand Name
SOL 13.5 BOW RT 8.0 12/14
Common Device Name
SOLUTION STEM IMPLANTS : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10221170
Report Number1818910-2020-14860
Device Sequence Number19493372
Product Code LPH
UDI-Device Identifier10603295061250
UDI-Public10603295061250
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K953703
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1571-84-000
Device Catalogue Number157184000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/17/2020
Supplement Date Received by Manufacturer07/07/2020
07/22/2020
Initial Report FDA Received Date07/01/2020
Supplement Report FDA Received Date07/09/2020
07/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SOL 13.5 BOW RT 8.0 12/14
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR